North Dakota, 2005

Damaging Wind in North Dakota, June 25 to 26, 2005

June 25 to 26, 2005 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 1:00 PM CST, 10 hours 11 minutes earlier.

Area forecast discussion, Jun 25, 1:00 PM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SAT JUN 25 2005

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY
NIGHT.

NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT
ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON
WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH
CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER
SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V
IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z
BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS
OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR
STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN
MONTANA.

SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO
CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY
SEVERE CONVECTION DEVELOPING ON SUNDAY.

HIGH AND STABLE  HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN
PORTIONS CWA MONDAY.

TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER
AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS
AGAIN.

.LONG TERM...
UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION
OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE
AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY
AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES
WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/RGT
Hazardous weather outlook, Jun 25, 4:16 AM CST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 AM CDT SAT JUN 25 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
516 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND
MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE
AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Burke

When
June 25, 11:11 PM CST to June 26, 11:11 PM CST
Where
Burke County, Powers Lake
Measured
51 kt (59 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
48.567, -102.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452413.